MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-409
Medical Device Problem Codes Material Erosion (1214); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Injury (2348)
Date of Event 07/15/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "event included in the reported submitted as proof of milestone for an investigator initiated study (b)(4).Per the report received 31/march/2020, indication for revision is pain and loosening; tibial liner and tibial baseplate revised." update 02/june/2020: operative report and exam notes provided by study site report the following: "in late 2012, she had a fall.This did result in some increasing right knee pain.Recent x-rays have shown that she has lateral subluxation and bony erosion as a result of the wear of her patella against the femoral component.Failed right knee arthroplasty with femoral component loosening and polyethylene wear.The patient's patellar component was completely floating in the knee.The tibial component was well aligned.The femoral component was well aligned." implant record shows that the patient's liner and patellar component were revised.Neither the tibial component or the femoral component were revised.
 
Event or Problem Description
As reported: "event included in the reported submitted as proof of milestone for an investigator initiated study (b)(6).Per the report received 31/march/2020, indication for revision is pain and loosening; tibial liner and tibial baseplate revised." update 02/june/2020: operative report and exam notes provided by study site report the following: "in late 2012, she had a fall.This did result in some increasing right knee pain.Recent x-rays have shown that she has lateral subluxation and bony erosion as a result of the wear of her patella against the femoral component.Failed right knee arthroplasty with femoral component loosening and polyethylene wear.The patient's patellar component was completely floating in the knee.The tibial component was well aligned.The femoral component was well aligned." implant record shows that the patient's liner and patellar component were revised.Neither the tibial component or the femoral component were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a tibial insert was reported.The event was confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: revision surgery was performed (b)(6) 2013.The preoperative diagnosis was now failed knee arthroplasty with femoral component loosening and polyethylene liner wear.At the time of the revision the patellar component was found "completely floating in the knee".The femoral and tibial components were stable and well aligned.The patella was recut and a a3 5 x 10mm patella cemented in place.A new 9 mm cs polyethylene was placed.A lateral release and medial imbrication performed as well.No complications were reported from the surgery.Postoperative x-rays showed satisfactory appearance of the implants.The results from the intraoperative cultures were not provided, however the pathology did not show evidence of any acute inflammation.No significant additional data were contributory from the postoperative medicine consultation.Hazards: none clearly related to implant.Conclusion of assessment: the revision surgery was confirmed as were the two quadriceps repairs.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar event for the reported lot.Conclusion: a clinician review of the provided medical records states the following: at the time of the revision the patellar component was found "completely floating in the knee".The femoral and tibial components were stable and well aligned.Hazards: none clearly related to implant.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Device not returned.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10173255
Report Number0002249697-2020-01239
Device Sequence Number19603648
Product Code MBH
UDI-Device Identifier07613327050479
UDI-Public07613327050479
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2013
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Model Number5530-G-409
Device Catalogue Number5530-G-409
Device Lot NumberDMLMHE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight109